CSN Login
Members Online: 5

another after effect of radiation

stillkickin
Posts: 1
Joined: Dec 2000

five months after the end of radiation for laryngeal cancer (and with all the usual effects) I find that my esophagus has been
"shrink wrapped" or "crazy glued" at its uppermost part. No doctor's instrument, tube, light,or scope can gain entry. I am unable to swallow anything, even remaining saliva, and am feeding through a stomach tube. Doctors tell me this condition is very rare; some have never seen it. I am also told that it will not repair itself. Am looking for any knowledge on this condition and, better yet, any reports of successful repairs. Thanks for any information. Peter

gdpawel's picture
gdpawel
Posts: 549
Joined: May 2001

My wife was radiated from the esophagus to the pelvic area because of three spinal mets. However, she was also receiving intrathecal methotrexate at the same time(doubles the effective dosages of each modality). She suffered the exact same side effects as you described, however, it didn't occur until at least 12 months later. Her last days were with a feeding tube(j-tube).

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network